MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL
Catalog Number 0845
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Blister (4537)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 2/13/2025.Photo summary: this is an analysis of a set of images submitted for evaluation.Three photos associated with (b)(4) were from same patient.The photo labelled 09.30.20.Fortis_mulund.Jpeg and 14.00.58.Fortis_mulund.Jpeg appear to be taken at same day of different time.The third photo was taken at a different date.Photo of 09.30.20.Fortis_mulund.Jpeg shows both buttocks with an area of the superficial skin of the left buttock having skin wrinkles and peeling, but without any burnt appearance.A string of several blisters can be seen on the buttocks near the gluteal groove, which is not related to the skin damage area.Based on the appearance of the skin lesions, a thermal-related injury cannot be ruled out, but the cause of the skin injury cannot be determined.Also of note was the presence of upwardly extending wire markings on the left buttock, leading to suspicion of possible cable wires being placed beneath the patient's body.Photo 14.00.58.Fortis_mulund.Jpeg confirmed skin damages limited to superficial layer and area of the skin peeling.Photo 12.00.45.Fortis mulund.Jpg (002) shows areas of skin damage after peeling.The area is red but has no signs of infection or discharge.No conclusion could be reached as to how this issue occurred through photo analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Because the instrument was not returned our evaluation is limited.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what dates are the photos from (please let us know each date of each photo? what was the date of the surgery? was this a demo pad? was this a rf ablation procedure? is the megadyne pad currently being used in the facility.If no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to (b)(6).Is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to (b)(6).What is the serial number of the pad? how long has the account been using mega soft? [hs[1].Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? what was the surgeon touching with her fingers when the burn was identified? when the surgeon activated the diathermy was the diathermy in direct contact with the tissue or was the direct contact with a metal instrument? when were the burns first noticed? what is the severity of the burn? (please see degrees of burns below and choose one): first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the patient? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? what was the surgical procedure? what was the surgical procedure date? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? if the age of the patient is not known, is the patient an adult or pediatric patient? what ethnicity is the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure there was a pad site burn.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/24/2025.Additional information was requested, and the following was obtained: was this a rf ablation procedure? is the megadyne pad currently being used in the facility.· if no, why not? are there any photos of the burn (s) that you could share with us in regard to the burn? · if yes, please send to (b)(6).Is there any damage(s) noted on the pad? · if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? · if yes, please send to (b)(6).What is the serial number of the pad? how long has the account been using mega soft? [hs[1] does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? what was the surgeon touching with her fingers when the burn was identified? when the surgeon activated the diathermy was the diathermy in direct contact with the tissue or was the direct contact with a metal instrument? when were the burns first noticed? what is the severity of the burn? (please see degrees of burns below and choose one) · first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.· second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.· third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the patient? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? what was the surgical procedure? what was the surgical procedure date? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? · if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? if the age of the patient is not known, is the patient an adult or pediatric patient? what ethnicity is the patient? what dates are the photos from (please let us know each date of each photo? what was the date of the surgery? was this a demo pad? i approached the hospital biomedical team after the first follow up questions were sent, but they are not willing to answer the questions.

Brand Name
MEGASOFT UNIVERSAL
Common Device Name
MEGA SOFT UNIVERSAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21374674
Report Number1721194-2025-00017
Device Sequence Number8431753
Product Code GEI
UDI-Device Identifier10614559103906
UDI-Public(01)10614559103906(17)250131
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number0845
Device Lot NumberGS22037226
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer02/22/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1998-2023; Z-0597-2024
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown